Alert archive / Oklahoma / Tornado Warnings in 2026

Tornado Warning 10, NWS Shreveport, LA

March 4, 2026McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Mar 4, 2026, 10:22 PM CST for McCurtain County, Oklahoma. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2026, 10:22 PM CST (04:22 UTC)
Expired
Mar 4, 2026, 10:41 PM CST
In force
19 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 10:31 PM CSTTSTM WND DMG4 Ese Bethel, OKA few snapped softwood trees were found in the Sherwood Community east of US Highway 259.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

190 
WFUS54 KSHV 050422
TORSHV
OKC089-050500-
/O.NEW.KSHV.TO.W.0010.260305T0422Z-260305T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1022 PM CST Wed Mar 4 2026

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northeastern McCurtain County in southeastern Oklahoma...

* Until 1100 PM CST.

* At 1022 PM CST, a severe thunderstorm capable of producing a
  tornado was located 4 miles south of Bethel, or 15 miles northwest
  of Hochatown, moving east at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without
           shelter. Mobile homes will be damaged or destroyed. Damage
           to roofs, windows and vehicles will occur. Tree damage is
           likely.

* Locations impacted include...
  Sherwood, Mount Herman and Watson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.

&&

LAT...LON 3424 9485 3433 9487 3445 9455 3430 9447
TIME...MOT...LOC 0421Z 252DEG 21KT 3429 9481

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

09
1 follow-up statement
003 
WWUS54 KSHV 050441
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1041 PM CST Wed Mar 4 2026

OKC089-050451-
/O.CAN.KSHV.TO.W.0010.000000T0000Z-260305T0500Z/
McCurtain OK-
1041 PM CST Wed Mar 4 2026

...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN MCCURTAIN COUNTY...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for a
portion of southeast Oklahoma.

&&

LAT...LON 3424 9485 3433 9487 3445 9455 3430 9447
TIME...MOT...LOC 0422Z 252DEG 21KT 3430 9479

$$

09

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 5:50 PM CST, 4 hours 32 minutes earlier. Its key messages:

  • Issued at 1243 PM CST Wed Mar 4 2026
  • Isolated strong to severe storms remain possible mainly this evening over portions of extreme Northeast Texas, Southeast Oklahoma, and adjacent Southwest Arkansas.
  • Much above normal temperatures will continue through Friday, with near record high temperatures possible.
  • The potential for much needed but heavy rainfall exists tonight northwest of the I-30 corridor, before returning Friday afternoon and gradually spreading southeast into Northeast Texas, Southern Arkansas, and Northwest Louisiana through Saturday.
Area forecast discussion, Mar 4, 5:50 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
550 PM CST Wed Mar 4 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1243 PM CST Wed Mar 4 2026

 - Isolated strong to severe storms remain possible mainly this
   evening over portions of extreme Northeast Texas, Southeast
   Oklahoma, and adjacent Southwest Arkansas.

 - Much above normal temperatures will continue through Friday,
   with near record high temperatures possible.

 - The potential for much needed but heavy rainfall exists tonight
   northwest of the I-30 corridor, before returning Friday
   afternoon and gradually spreading southeast into Northeast
   Texas, Southern Arkansas, and Northwest Louisiana through
   Saturday.

&&

.DISCUSSION...
Issued at 1243 PM CST Wed Mar 4 2026

Unseasonably warm and humid conditions continue across the region
this morning, with the morning low stratus beginning to lift and
giving way to strong insolation with 17-18Z obs already indicating
temps nearing 80 degrees. Meanwhile, the midday sfc analysis
indicates a weak shallow cold front that continues to drift SE
into SE and Srn OK into the Wrn sections of N TX, but should
become stationary this afternoon as it encounters the higher
terrain of SE OK. The front will remain a focal point area for the
redevelopment of scattered to numerous convection later this
afternoon and especially tonight as well-defined shortwave trough
evident on the midday water vapor imagery entering Wrn KS
continues to traverse E through the state this evening and into
Nrn MO overnight. Areas of -RA with embedded elevated convection
continue mainly behind the front over Cntrl/NE OK and Wrn N TX,
although large scale forcing will increase late this afternoon and
especially this evening with the approach of the base of the
trough axis. Instability has already begun to spread NE
along/ahead of the front with an axis of 1000-1500+ J/kg of SBCape
evident in the latest mesoanalysis, with the more favorable area
of bulk shear of 30-40kts evident along and N of the Middle Red
River Valley into Wrn and Nrn AR. This area will be the favored
area for strong to severe convection especially this evening,
although the severe threat will diminish as we move later into
the evening given the weakening instability axis. This threat area
will mainly focus along the far NW zones, but the extent of
convection development may reinforce the weak front back SE into
Nrn McCurtain County and adjacent Wrn AR late.

This bndry will remain a focal point for additional scattered (but
weaker) convection overnight through Thursday morning, before it
begins to lift back N and eventually wash out later in the day.
Did maintain mid to high chance pops for the Nrn zones during the
morning before the front backs farther N away from the region, and
the remnant effects of the shortwave trough diminish as it
progresses into the OH valley. Morning low clouds should scatter
out by afternoon, giving way to another day of strong insolation
and near record high temps over much of the region. Rinse and
repeat is expected as we move into Friday with morning low clouds
giving way to a mix of clouds and sun, although the pressure
gradient will tighten significantly given leeside sfc cyclogenesis
that will develop over Ern CO Thursday night, and progress E and
deepen through the day Friday over Srn NE/WCntrl KS ahead of the
next deepening upper trough now moving inland along the W coast.
This trough remains progged to advance E into the Nrn/Cntrl
Rockies and Four Corners Region by daybreak Friday. Thus, strong
Srly winds should help to enhance warm advection, with max temps
nearing if not exceeding record highs over much of the region.

As a result, a large warm and moist sector will spread N into the
Midwest ahead of this trough, with scattered to numerous areas of
convection developing during the afternoon along the attendant
dry line as it advances E into the Cntrl and Srn Plains. This
convection should eventually outrun the dryline and potentially
affect the NW zones by mid to late afternoon. The attendant cold
front should overtake the dryline by late evening through the
overnight hours, with the bndry slowing as it enters SE OK/Wrn AR
by Saturday morning. While the potential for strong to severe
convection will persist Friday through at least a portion of
Friday night over E TX/SE OK/SW AR, renewed convection development
will continue through much of Saturday and possibly Saturday
night as the weak front serves as an area of low level convergence
as additional perturbations in the SW flow continue to enhance
large scale forcing along the front. Heavy rain and the potential
for at least localized flooding will exist through this period
for all but Cntrl LA, with QPF amounts of 2-4 inches, with
isolated 6 inches possible. This beneficial rainfall will
certainly alleviate the dire drought conditions in place, but
remains to be seen exactly how much drought improvement will be
seen, given the potential for excessive runoff.

With the frontal bndry lingering over the region Sunday,
additional renewed convection will be possible, as we await for
the next closed low that will spin off from the Friday trough and
become cut off in VC of Baja over the weekend. This closed low
should eventually become absorbed into the main flow by the
Monday/Tuesday timeframe, before traversing the Srn Plains by
midweek. Thus, the potential for additional severe convection with
heavy rain will return to the region by the end of the extended
period, although the exact specifics will be better defined as we
approach the event pending what occurs this weekend.

15

&&

.AVIATION...
(00Z TAFS)
Issued at 540 PM CST Wed Mar 4 2026

A sfc boundary is currently sitting just west of our airspace and
acting as a focus for some thunderstorm development. This boundary
should stay relatively stationary, limiting VCTS potential to
KTYR, KTXK, and possibly KGGG over the next 6 hours or so. Cloud
cover should stay low-end VFR, but conditions could deteriorate
briefly if any thunderstorms move over a terminal. Storm intensity
is expected to diminish in the early morning hours of Thursday
morning as MVFR cigs develop from the south and spread over the
region by daybreak. Low clouds will linger and gradually lift by
midday, with northwestern sites being the last to improve. Winds
should stay southerly at around 10 kts, with higher gusts possible
through these thunderstorms overnight and on Thursday afternoon.
/57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1243 PM CST Wed Mar 4 2026

Spotter activation may be needed this evening over portions of
extreme Northeast Texas, Southeast Oklahoma, and adjacent
Southwest Arkansas. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  85  66  86 /  10  10   0  10
MLU  65  84  65  87 /   0   0   0  10
DEQ  63  79  61  81 /  80  50  10  50
TXK  68  85  66  86 /  40  20   0  40
ELD  64  83  63  85 /  20  10   0  10
TYR  67  84  67  85 /  30  10  10  50
GGG  67  84  67  86 /  20  10   0  40
LFK  66  85  65  86 /  10  10   0  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...15
AVIATION...57

In the hours before

Special weather statement, Mar 4, 9:53 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
953 PM CST Wed Mar 4 2026

OKZ077-050430-
McCurtain OK-
953 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
1030 PM CST...

At 953 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles south of Pickens, or 7 miles southwest of Battiest, moving east
at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Bethel, Mount Herman, Sherwood, Battiest, Smithville and Pickens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3446 9505 3451 9495 3451 9460 3434 9450
      3424 9510
TIME...MOT...LOC 0348Z 253DEG 37KT 3434 9501

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:53 PM CSTSpecial Weather StatementSHVMcCurtain37 min
Mar 4, 10:55 PM CSTSpecial Weather StatementSHVMcCurtain35 min

Nearby

Tornado Warnings in Oklahoma, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.